Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 50, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 7, 2017, 6:29 PM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 6:29 PM CDT (23:29 UTC)
- Expired
- Aug 7, 2017, 8:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 129 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
126
WGUS54 KLCH 072329
FFWLCH
LAC045-099-080130-
/O.NEW.KLCH.FF.W.0050.170807T2329Z-170808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
629 PM CDT MON AUG 7 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Iberia Parish in south central Louisiana...
West central St. Martin Parish in south central Louisiana...
* Until 830 PM CDT
* At 627 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain has
already fallen during the past hour. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
New Iberia, St. Martinville, Loreauville, Cade, Coteau, Acadiana
Regional Airport and Jefferson Island.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2999 9199 2999 9198 3011 9193 3014 9188
3018 9181 3015 9169 3007 9172 2997 9179
2997 9199
$$
131 follow-up statement
660
WGUS74 KLCH 080129
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
829 PM CDT MON AUG 7 2017
LAC045-099-080135-
/O.EXP.KLCH.FF.W.0050.000000T0000Z-170808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-St. Martin LA-
829 PM CDT MON AUG 7 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN IBERIA AND WEST CENTRAL
ST. MARTIN PARISHES WILL EXPIRE AT 830 PM CDT...
Rains that prompted the warning have tapered off, with only light
rain remaining over parts of Iberia Parish. Additional
thunderstorms producing heavy rain are occurring west of Abbeville,
and could move east into the area over the next 1 to 2 hours.
Advisories or warnings could once again be needed if that occurs.
LAT...LON 2999 9199 2999 9198 3011 9193 3014 9188
3018 9181 3015 9169 3007 9172 2997 9179
2997 9199
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:48 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 7, 3:48 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 348 PM CDT Mon Aug 7 2017 .DISCUSSION...A cold front has moved into North Texas and South Arkansas today with deep moisture pooled in south of the boundary and over the local area. An upper level trough is also over central sections of the country with embedded vorts affecting TX and LA. The MCSs that were spawned by the upper disturbances last night sent and outflow boundary into the East TX Lakes region this morning. The combination of the boundary, ample moisture, and no cap has allowed rain and thunderstorms to continue all morning and afternoon over East TX. This evening rain should decrease in coverage with the lose of heating, however as tonight progresses look for more redevelopment as additional convection over Texas responds to another incoming disturbance aloft. Additional nocturnal convection will also move in from the gulf. As with the convection today and over the past few days, rain could be heavy at times. Another rainy day can be expected on Tuesday as storms will likely be ongoing by sunrise over a portion of the area. Wednesday the weakening front will gradually return north and then a ridge is expected to build in through the end of the week. While afternoon storms are expected, this will more of a typical summer pattern. && .MARINE...A southeast to south flow is expected through the week and coming weekend. Tropical Storm Franklin is expected to remain well south of the region and generally not have any direct effects on the northern gulf coast. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 85 73 88 / 70 80 50 50 LCH 77 87 77 90 / 60 70 40 50 LFT 76 87 76 90 / 40 60 40 50 BPT 75 87 75 90 / 70 70 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...05
Hazardous weather outlook, Aug 7, 4:41 AM CDT, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 441 AM CDT Mon Aug 7 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 441 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected across much of the area today. Some of the stronger thunderstorms could produce locally heavy rainfall and gusty winds in addition to frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will be possible each day Tuesday through Sunday. The environment will continue to be favorable for locally heavy rainfall during the day on Tuesday. Some of the stronger thunderstorms may also produce gusty winds in addition to frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-080945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 441 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible today and tonight over the coastal waters. Some of the stronger thunderstorms could result in gusty winds, locally higher seas, frequent lightning. One or two waterspouts may also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will be possible during the late night through the early morning hours each day Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:35 PM CDT | Areal Flood Advisory | LCH | Evangeline, Saint Landry | 115 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.